Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 104, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Nov 21, 2004, 6:42 AM CST for Goliad County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 21, 2004, 6:42 AM CST (12:42 UTC)
- Expired
- Nov 21, 2004, 8:45 AM CST
- In force
- 2 hr
- Issued by
- NWS Corpus Christi, TX
- Area
- Counties, with a storm outline in the text
County Goliad County, TX
The radar
The Corpus Christi radar (KCRP), 112 km from the middle of the area, began a volume at 12:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 0.7 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2185 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 570 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 5.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KCRP 211245
FFWCRP
TXC175-211445-
/X.NEW.KCRP.FF.W.0010.041121T1242Z-041121T1445Z/
/0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
642 AM CST SUN NOV 21 2004
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* FLASH FLOOD WARNING FOR...
GOLIAD COUNTY IN TEXAS
* UNTIL 845 AM CST
* AT 639 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL FROM SOUTHEAST OF CHARCO
TO WEESATCHE...MOVING NORTHEAST AT 25 MPH. RAINFALL ESTIMATES OF
2 TO 3 INCHES HAVE FALLEN WITH THIS THUNDERSTORM...AND ANOTHER
1 TO 2 INCHES ARE LIKELY.
* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...GOLIAD...BERCLAIR...CHARCO...FANNIN...SCHROEDER AND
WEESATCHE.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 2889 9733 2884 9730 2884 9726 2886 9723
2879 9717 2873 9718 2867 9717 2845 9749
2867 9775 2891 9741
$$
GWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Nov 21, 3:50 AM CST, 2 hours 52 minutes earlier.
Area forecast discussion, Nov 21, 3:50 AM CST, 2 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 350 AM CST SUN NOV 21 2004 .SHORT TERM (TODAY THROUGH MONDAY)...PERSISTENT BOUNDARY TO REMAIN IN PLACE OVER THE NORTHERN SECTIONS TODAY AND THAT AREA WILL HAVE THE BEST CHANCE OF GETTING CONVECTION. HEAVY RAINFALL IN GOLIAD AND ESPECIALLY VICTORIA COUNTIES LAST NIGHT HAS MADE THINGS VERY SATURATED...AND THIS THE WHERE THE BEST FOCUS IS FOR CONVECTION TODAY. HAVE DECIDED TO ISSUE A FFA FOR THE THREE EASTERNMOST COUNTIES IN THE AREA GIVEN THE FACT THAT THERE HAS BEEN SO MUCH RAIN THERE AND IT LOOKS AS IF THEY MAY HAVE ANOTHER ROUND TODAY AND THIS EVENING. FURTHER SOUTH AND WEST...CONVERGENCE AREA IS LESS SO WILL HAVE LOWER POPS ACCORDINGLY. OTHER CONCERN THIS MORNING IS FOG. AT THIS TIME...LOOKS AS IF COTULLA IS THE ONLY ONE EXPERIENCING DENSE FOG AND THE OTHER STATIONS ARE HAVING A HARD TIME LOWERING ENOUGH. MAV GUIDANCE WAS TOO PESSIMISTIC AND FOR NOW WILL HOLD OFF ON ANY ADVISORY SINCE IT APPEARS THAT IT IS PATCHY DENSE RATHER THAN AREA DENSE. MODELS INDICATING A LITTLE BETTER UPPER SUPPORT FOR MONDAY AND WITH THE BOUNDARY STILL IN PLACE...WILL GO UP ON POPS FROM TODAY BY 10 TO 20 PERCENT. FOR NOW...BEST FOCUS IS WHERE THE BOUNDARY IS SO FOR NOW WILL ONLY MENTION LOCALLY HEAVY RAINFALL THERE. BOUNDARY LAYER A BIT WARMER TODAY THAN YESTERDAY SO WILL GO UP A DEGREE OR SO ON TEMPS COMPARED WITH YESTERDAY...THEN A BIT LOWER ON TEMPS FOR MONDAY AS MORE RAIN AND CLOUDS. && .AVIATION...VSBYS HAVING A HARD TIME GOING DOWN THIS MORNING DESPITE PESSIMISTIC MAV FORECAST BUT CIGS ARE COMING DOWN OVER THE WEST WHERE SOME ISENTROPIC LIFT IS COMBINING WITH WEAK MOISTURE ADVECTION. IFR CONDITIONS EXPECTED OVER THE WESTERN HALF THIS MORNING THEN IMPROVING DURING THE DAY. FURTHER EAST...WILL SEE SOME MVFR CONDITIONS THIS MORNING WITH VSBYS AND BR. WILL MENTION RAIN MAINLY IN THE VCT TAF WHERE FOCUS IS. && .MARINE...WINDS OVER THE OFFSHORE WATERS SCEC AND WILL KEEP THAT. SHOULD SEE SIMILAR CONDITIONS TONIGHT BUT WINDS MAY BE A TAD WEAKER ON MONDAY. MOST OF THE CONVECTION EXPECTED NORTH OF PORT ARANSAS. MODERATE TO STRONG OFFSHORE WINDS ARE EXPECTED BY TUESDAY EVENING AS THE COLD FRONT MOVES OVER THE COASTAL WATERS. THE COLD THERMAL ADVECTION WILL LIKELY SUPPORT SCA CONDITIONS OVER THE NEAR AND OFFSHORE WATERS BY TUESDAY EVENING BEFORE SUBSIDING ON WEDNESDAY AS THE SURFACE HIGH SETTLES ACROSS CENTRAL TEXAS. ONSHORE FLOW WILL RETURN ON FRIDAY AS THE SURFACE RIDGE SHIFTS TO THE EAST. && .LONG-TERM (MONDAY NIGHT THROUGH SATURDAY)...PERSISTENT SURFACE BOUNDARY WILL CONTINUE TO BE A PLAYER THROUGH MONDAY NIGHT...SERVING AS A FOCUS FOR SCATTERED TSRA ACROSS THE NORTHERN COUNTIES. GUIDANCE HAS CONTINUE TO CONVERGE ON FROPA DURING THE DAY ON TUESDAY WITH FRONT TRAVERSING THE CWA FROM NORTHWEST TO SOUTHEAST AND QUICKLY BRINGING AN END TO ANY CHANCES OF PRECIP. DO NOT EXPECT MUCH PRECIP ACROSS THE WESTERN CWA ON TUESDAY. AS LOW-LEVEL TROF MOVES ACROSS THE AREA...WINDS WILL VEER TO THE SOUTHWEST DURING THE MORNINGS HOURS AND SHOULD HELP TO STABILIZE AND DRY OUT THE ATMOSPHERE. ACROSS THE NORTHEAST...DO EXPECT SCATTERED TSRA DURING THE MORNING. STILL FEEL THAT THERE IS A DECENT POSSIBILITY OF SQUALL LINE/MCS MONDAY NIGHT AND IF THIS PANS OUT...THERE MAY NOT BE MUCH PRECIP AT ALL WITH THE FRONT. OTHERWISE...SHOULD SEE HIGHS IN THE MID 70S ON TUESDAY AS THE SOUTHWESTERLY WIND WILL TEND TO WARM TEMPS UP JUST A BIT. COOLER AND DRIER AIR WILL FILTER INTO CWA TUESDAY NIGHT AND WEDNESDAY AND SKIES WILL BECOME PARTLY CLOUDY. 00Z GFS WAS SHOWING SOME MOISTURE AT H85 WRAPPING AROUND THE CYCLONE AND AFFECTING THE WESTERN AREAS ON WEDNESDAY BUT FEEL THAT MOSTLY CLOUDY WORDING IS A BIT TOO PESSIMISTIC. PLEASANT FALL WEATHER WILL BE THE NORM WEDNESDAY AND THURSDAY AS THE SURFACE ANTICYCLONE BUILDS INTO CENTRAL TEXAS. WITH THE SURFACE RIDGE FIRMLY OVER THE AREA AND THE MOISTURE SCOURED OUT...THERE WILL BE OPTIMUM CONDITIONS FOR RADIATIONAL COOLING. WILL UNDERCUT MEX NUMBERS BY 5 TO 7 DEGREES FOR THANKSGIVING MORNING WITH MID TO UPPER 30S ANTICIPATED ACROSS THE INLAND COUNTIES. HIGHS WILL REMAIN VERY COMFORTABLE IN THE MID/UPPER 60S. THE SURFACE HIGH WILL SHIFT TO THE EAST BY FRIDAY...ALLOWING ONSHORE FLOW TO SET UP. MOISTURE WILL INCREASE FAIRLY RAPIDLY AS SOUTHEASTERLY WINDS RESPOND TO PRESSURE FALLS OVER THE SOUTHERN PLAINS. ASSOCIATED UPPER-LEVEL LOW WILL MOVE ACROSS THE SOUTHERN PLAINS LATE IN THE WEEKEND AND SEND ANOTHER SURGE OF COOLER AIR DOWN THE PLAINS. 00Z GFS SHOWS THIS FRONT TO BE SLIGHTLY COOLER THAN THE FRONT ON TUESDAY BUT FOR NOW ONLY FEEL COMFORTABLE TRENDING TEMPS DOWN CLOSER TO CLIMATOLOGICAL NORMS FOR SUNDAY. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 82 71 81 70 80 / 20 20 40 20 20 VICTORIA 80 68 79 68 75 / 60 60 70 40 40 LAREDO 80 69 80 64 81 / 20 20 30 20 10 ALICE 84 69 83 68 80 / 20 20 40 20 20 ROCKPORT 81 71 80 70 79 / 50 50 60 20 30 COTULLA 78 67 77 63 75 / 30 30 40 30 10 && .CRP WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH FOR FLASH FLOODING TXZ233-234-247 && 86/GW...SHORT-TERM 94/MJ...LONG-TERM
Hazardous weather outlook, Nov 21, 5:22 AM CST, 1 hour 20 minutes before
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
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 20, 6:44 PM CST | Tornado Warning | CRP | Victoria | 46 min |
| Nov 20, 7:27 PM CST | Tornado Warning | CRP | Victoria | 63 min |
| Nov 20, 7:54 PM CST | Flash Flood Warning | CRP | Victoria | 2 hr |
| Nov 20, 9:49 PM CST | Flash Flood Warning | CRP | Victoria | 116 min |
| Nov 20, 11:37 PM CST | Flash Flood Warning | CRP | Victoria | 83 min |
| Nov 21, 12:57 AM CST | Flash Flood Warning | CRP | Victoria | 2 hr |
| Nov 21, 8:42 AM CST | Flash Flood Warning | CRP | Goliad | 2 hr |
| Nov 21, 9:52 AM CST | Flash Flood Warning | CRP | Victoria | 3 hr |
| Nov 21, 10:38 AM CST | Flash Flood Warning | CRP | Goliad | 3 hr |
| Nov 21, 12:13 PM CST | Flash Flood Warning | CRP | Victoria | 2 hr |
| Nov 21, 2:05 PM CST | Flash Flood Warning | CRP | Victoria | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.